Alert archive / Mississippi / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Memphis, TN
NWS Memphis, TN issued this red flag warning at Apr 10, 2022, 3:06 AM CDT for 4 counties in Tennessee; 18 counties in Mississippi. It took effect at Apr 10, 2022, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2022, 3:06 AM CDT (08:06 UTC)
- In effect from
- Apr 10, 2022, 1:00 PM CDT
- Expired
- Apr 10, 2022, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
All 22 counties
Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS, Yalobusha County, MS, Chester County, TN, Fayette County, TN, Hardeman County, TN, McNairy County, TN
The radar
The Columbus AFB radar (KGWX), 102 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3150 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
868 WWUS84 KMEG 100806 RFWMEG URGENT - FIRE WEATHER MESSAGE National Weather Service Memphis TN 306 AM CDT Sun Apr 10 2022 MSZ001>006-008-009-012>017-021>024-TNZ053-089>091-102015- /O.NEW.KMEG.FW.W.0002.220410T1800Z-220411T0100Z/ DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tate-Prentiss- Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-Yalobusha-Calhoun- Chickasaw-Monroe-Chester-Fayette-Hardeman-McNairy- 306 AM CDT Sun Apr 10 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE FOR much of north Mississippi and portions of west Tennessee. The National Weather Service in Memphis has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. * WIND...South winds 20-25 mph with gusts over 35 mph possible. * HUMIDITY...relative humidity below 25 percent at times. * 10 HOUR FUEL MOISTURE... 5 to 6 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
828 WWUS84 KMEG 101317 RFWMEG URGENT - FIRE WEATHER MESSAGE National Weather Service Memphis TN 817 AM CDT Sun Apr 10 2022 MSZ001>006-008-009-012>017-021>024-TNZ053-089>091-110100- /O.CON.KMEG.FW.W.0002.220410T1800Z-220411T0100Z/ DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tate-Prentiss- Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-Yalobusha-Calhoun- Chickasaw-Monroe-Chester-Fayette-Hardeman-McNairy- 817 AM CDT Sun Apr 10 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY... AND LOW FUEL MOISTURE FOR MUCH OF NORTH MISSISSIPPI AND PORTIONS OF WEST TENNESSEE. THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A RED FLAG WARNING, WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * WIND...South winds 20 to 25 mph with gusts over 35 mph possible. * HUMIDITY...Relative humidity below 25 percent at times. * 10 HOUR FUEL MOISTURE... 5 to 6 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SJM
143 WWUS84 KMEG 110057 RFWMEG URGENT - FIRE WEATHER MESSAGE National Weather Service Memphis TN 757 PM CDT Sun Apr 10 2022 ...RED FLAG CONDITIONS HAVE ENDED ACROSS THE FORECAST AREA... MSZ001>006-008-009-012>017-021>024-TNZ053-089>091-110200- /O.EXP.KMEG.FW.W.0002.000000T0000Z-220411T0100Z/ DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tate-Prentiss- Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-Yalobusha-Calhoun- Chickasaw-Monroe-Chester-Fayette-Hardeman-McNairy- 757 PM CDT Sun Apr 10 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE FOR MOST OF NORTH MISSISSIPPI AND PORTIONS OF WEST TENNESSEE... WINDS HAVE SUBSIDED AND RELATIVE HUMIDITY IS NO LONGER CRITICAL. THUS, THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT THE TOP OF THE HOUR. $$ AC3
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this red flag warning went out at Apr 9, 11:28 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 9, 11:28 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1128 PM CDT Sat Apr 9 2022
.UPDATE...
See the 06z aviation discussion.
&&
.PREV DISCUSSION... /issued 843 PM CDT Sat Apr 9 2022/
UPDATE...
The latest surface analysis places a 1018mb high over East
Tennessee with a 992mb low to the lee side of the Rockies. All is
quiet tonight across the Mid-South. Temperatures range from the
lower 40s to upper 50s across the region under mostly clear skies.
Some dewpoint recovery has already occurred due to cooling
temperatures, yet a few locations are still seeing RH less than 30
percent. South winds will begin to pick up overnight in response
to the advancing surface low near the Oklahoma Panhandle. However,
this will do little to increase moisture along and west of the
Mississippi River as arctic air remains in place all the way to
the Gulf Coast.
Fire weather concerns will ramp up for tomorrow as winds
intensify across much of the Mid-South. The combination of dry
fuels, strong winds, and relative humidity less than 30 percent,
will likely lead to Red Flag Conditions over portions of west
Tennessee and north Mississippi. Areas further west may experience
sufficient moisture return. The current HWO covers the threat
possibility.
Forecast is in good shape with no major changes needed. Expect
lows to fall into the 40s with a few locations in the upper 30s
along the Tennessee River by tomorrow morning.
AC3
PREV DISCUSSION... /issued 246 PM CDT Sat Apr 9 2022/
DISCUSSION...
After a cloudy and dreary day yesterday, the Mid-South is
receiving abundant sunshine today with pleasant temperatures.
Temperatures have risen into the mid 50s to the lower 60s.
Winds will begin to switch around to the south tonight and will
increase in speed by Sunday morning. Expect sustained speeds by
the afternoon to reach 20-25 mph with gusts around 35 mph. Will
issue a Wind Advisory for Eastern Arkansas, the Missouri Bootheel,
extreme West Tennessee, and Northwest Mississippi. The strong
southerly winds will bring warmer temperatures and an increase in
moisture. However, areas east of the Mississippi River may lag in
the moisture return creating another day of elevated fire danger
for portions of North Mississippi and West Tennessee. Highs will
climb into the upper 70s to the lower 80s.
Beyond Sunday, solutions start to vary which continues to lead to
a low confidence forecast. The GFS continues to bring a front
into the Mid-South stalling it out along the I-40 corridor by
Monday morning. This seems to be the outlier as the CAMS, NAM,
Canadian, and ECMWF all show the front either staying north of the
Mid-South or possibly drifting as far south as the MO/AR and
TN/KY state borders. Wherever this boundary is located, convection
will fire up along it while warm air advection showers may occur
well out ahead of the front. The storms that develop along the
front will have the possibility of being strong to severe.
The front will lift northward on Tuesday, depending on which model
solution is correct, Tuesday could be mostly dry unless the front
makes it down to the I-40 corridor where there could be convection
along and north of it until it moves north of the CWA.
A shortwave will move into the Mid-South Tuesday Night and will
generate another round of showers and thunderstorms into Wednesday
morning.
Questions still remain with the evolution and track of the upper
level trough that will be moving through the Upper Midwest on
Wednesday and the associated SFC low and cold front. With a
period of warm temperatures occurring ahead this system, there is
the threat for strong to severe storms to occur if all the
ingredients come together. However, the ECMWF and Canadian still
show the system occluding as the front moves into the region. This
could result in pinching off the better instability. The GFS is
also much weaker with the upper trough. There also remains the
question if morning convection lingers on Wednesday the
atmosphere may not be recovered to produce severe storms by the
time the convection ahead of the front moves into the region.
Will just have to wait for models to come into agreement for any
high confidence to occur with severe weather potential with this
period of the forecast.
Another low pressure system will begin to affect the area Friday
Night into Saturday. Models are in disagreement with the evolution
and timing of this system as well.
KRM
&&
.AVIATION...
/06z TAFs/
Light south winds and clear skies will prevail overnight though
winds will begin to increase toward sunrise. Strong south winds
are expected area wide by 15z with the stronger winds at MEM/JBR
where gusts over 30 kts are possible during the afternoon and
evening. Gusty winds will continue through Sunday evening with
2000 ft AGL winds from the SSW at 45 kts. This will result in
low-level wind shear/compression issues at MEM. A few showers will
affect the Mid-South after 06z and continue into Monday.
MJ
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory from 11 AM to 7 PM CDT Sunday for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Wind Advisory from 11 AM to 7 PM CDT Sunday for Dunklin-Pemiscot.
MS...Wind Advisory from 11 AM to 7 PM CDT Sunday for Coahoma-DeSoto-
Panola-Quitman-Tallahatchie-Tate-Tunica.
TN...Wind Advisory from 11 AM to 7 PM CDT Sunday for Dyer-Lake-
Lauderdale-Obion-Shelby-Tipton.
&&Hazardous weather outlook, Apr 9, 8:21 PM CDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 821 PM CDT Sat Apr 9 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-110330- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 821 PM CDT Sat Apr 9 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong southerly winds around 20 mph with higher gusts will occur on Sunday across Eastern Arkansas, the Missouri Bootheel, extreme West Tennessee and Northwest Mississippi. A Wind Advisory has been issued. Dry fuels, low relative humidity values and gusty winds will produce elevated fire danger across portions of West Tennessee and North Mississippi Sunday afternoon. Open burning is discouraged. A few strong to severe thunderstorms are possible Monday Night, mainly across northeast Arkansas into the Missouri Bootheel. Strong to severe storms may occur Wednesday afternoon into Wednesday Night ahead of a cold front. This potential weather event is still several days away and the timing and impacts will likely be adjusted in later forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. AC3
Nearby
Red Flag Warnings in Mississippi, 2022Red Flag Warnings in Tennessee, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.